Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 96, NWS Norman, OK

April 15, 2013Pottawatomie County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Apr 15, 2013, 7:53 PM CDT for Pottawatomie County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2013, 7:53 PM CDT (00:53 UTC)
Expired
Apr 15, 2013, 8:30 PM CDT
In force
37 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

County Pottawatomie County, OK

The radar

The Norman radar (KTLX), 33 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 3:41 PM CDTTornado WatchSPC6 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 6:38 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Apr 15, 6:38 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
638 PM CDT MON APR 15 2013

.AVIATION...
FRONTAL BOUNDARY AND CONVECTION IN THE SHORT TERM SHOULD
BE CONFINED TO AREAS SOUTH AND EAST OF ALL TERMINAL SITES.
MOST MODELS SUGGEST SURFACE FRONT WILL DRIFT SOUTHWARD
OVERNIGHT. WITH MODEST HEIGHT RISES...MOST OF THE CONVECTION
SHOULD DECREASE WITH LOSS OF HEATING.  SHOULD SEE AN INCREASE
IN MVFR CEILINGS OVERNIGHT WITH MAINLY NORTHEAST WINDS BEHIND
BOUNDARY.

&&

.PREV DISCUSSION... /ISSUED 341 PM CDT MON APR 15 2013/

DISCUSSION...
A COMPLEX WEATHER SCENARIO WILL UNFOLD OVER THE COMING
DAYS...WITH AT LEAST LOW END SEVERE WEATHER POTENTIAL TODAY
THROUGH THURSDAY MORNING.

A COLD FRONT OVER SOUTHERN OKLAHOMA HAS GRADUALLY LIFTED
NORTHWARD THIS AFTERNOON. MEANWHILE...A FEATURE HAS MIXED EASTWARD
INTO PORTIONS OF WESTERN NORTH TEXAS AND SOUTHWEST OKLAHOMA.
SURFACE HEATING HAS BEEN QUITE IMPRESSIVE THIS AFTERNOON...WITH
SEVERAL AREAS OVER SOUTH CENTRAL AND SOUTHWEST OKLAHOMA...AND
ADJACENT PORTIONS OF TEXAS REACHING CONVECTIVE
TEMPERATURES...ENOUGH TO OVERCOME A STOUT CAP. BETWEEN 4 PM AND 6
PM...ISOLATED STORMS ARE EXPECTED TO DEVELOP IN VICINITY OF THE
DRYLINE AND FRONT WHERE CONVERGENCE AND SURFACE HEATING ARE
MAXIMIZED. THESE STORMS WILL DEVELOP WITHIN A MODERATELY UNSTABLE
AIRMASS WITH MODEST WIND SHEAR...AND SEVERE WEATHER WILL BE LIKELY
IF STORMS CAN PERSIST LATE THIS AFTERNOON AND EVENING. EXPECT THE
STRONGEST STORMS WILL PRODUCE HAIL TO THE SIZE OF GOLF BALLS AND
DAMAGING WINDS OF 65 MPH OR GREATER...THOUGH A STRAY TORNADO WILL
ALSO BE POSSIBLE...MAINLY NEAR THE RED RIVER.

STORMS WILL LIKELY PERSIST INTO THE OVERNIGHT HOURS AS A LOW
LEVEL JET LEADS TO INCREASING WARM ADVECTION ATOP THE NEARLY
STATIONARY BOUNDARY...MOST SHOWER AND THUNDERSTORM ACTIVITY WILL
REMAIN EAST OF I-35.

CONDITIONS TONIGHT WILL BE MUCH THE SAME AS LAST NIGHT...AS THE
FRONT REMAINS NEARLY STATIONARY FROM EAST CENTRAL OKLAHOMA DOWN TO
SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. EXPECT CLOUDY AND COOL
CONDITIONS NORTH OF THE FRONT...WITH RATHER WARM OVERNIGHT TEMPS
TO THE SOUTH.

THOUGH A STRONG CAP IS EXPECTED AGAIN TOMORROW...AT LEAST
ISOLATED SEVERE STORMS WILL BE POSSIBLE FROM WESTERN NORTH TEXAS
UP THROUGH SOUTHWEST OKLAHOMA. THIS WILL OCCUR AGAIN IN THE 5 TO 6
PM TIMEFRAME WITH VERY ISOLATED STORMS...IF THEY DEVELOP AT ALL.
THE BETTER CHANCE FOR SEVERE STORMS WILL OCCUR AS THE NOCTURNAL
LLJ ENSUES AROUND 8PM. WITH APPRECIABLE ELEVATED INSTABILITY...A
FEW OCCURRENCES OF LARGE HAIL WILL BE POSSIBLE ON THE NORTH SIDE
OF THE SLOWLY RETREATING WARM FRONT. SHOWER ACTIVITY MAY PERSIST
WELL INTO THE EVENING AND PERHAPS OVERNIGHT HOURS...GRADUALLY
SHIFTING NORTHWARD WITH THE WARM FRONT.

A GREATER POTENTIAL FOR MORE WIDESPREAD SEVERE WEATHER STILL
APPEARS TO BE WEDNESDAY INTO EARLY THURSDAY. MUCH UNCERTAINTY
REMAINS REGARDING THE OVERALL SEVERE SCENARIO...BUT MOST OF THE
MORNING MODEL RUNS DEPICT AN ENVIRONMENT FAVORABLE FOR AN ACTIVE
SEVERE WEATHER DAY...WITH ALL FACETS OF SEVERE WEATHER...INCLUDING
VERY LARGE HAIL...DAMAGING WINDS...AND EVEN TORNADOES. MAIN
LIMITING FACTORS AT THIS TIME ARE CONTINUING MODEL DISAGREEMENT
WITH COLD FRONTAL SURGE AND SURFACE BOUNDARY LOCATIONS...AS WELL
AS POTENTIAL FOR WIDESPREAD MORNING CONVECTION WHICH MAY LIMIT
INSTABILITY. HEAVY RAINFALL MAY ALSO BECOME A CONCERN OVER
PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA AS UPPER LEVEL WINDS
REMAIN NEARLY PARALLEL TO RETREATING WARM FRONT...AND POST FRONTAL
CONVECTION INTENSIFIES WEDNESDAY NIGHT INTO THURSDAY.

DESPITE MODELS INDICATING SIGNIFICANT LOW LEVEL DRYING BEHIND THE
COLD FRONT WEDNESDAY NIGHT...WILL KEEP A MENTION OF SOME WINTRY
PRECIP OVER PORTIONS OF WEST CENTRAL AND NORTHWEST OKLAHOMA.
HOWEVER...IT IS APPEARING LESS LIKELY THAT MANY AREAS WILL SEE
FROZEN PRECIP...AND VERY UNLIKELY THAT ANY ACCUMULATION WILL
OCCUR...SO NO IMPACTS ARE EXPECTED.

MUCH COOLER AND QUIETER WEATHER IS EXPECTED BY THURSDAY
AFTERNOON...WITH UNSEASONABLY COLD TEMPERATURES OVER MUCH OF THE
AREA. A GRADUAL WARMUP WILL BE UNDERWAY BY LATE NEXT WEEK...THOUGH
A SECONDARY FRONTAL PASSAGE MAY OCCUR AS EARLY AS MID NEXT
WEEK...WHICH MAY TEND TO KEEP LONGER TERM TEMPS BELOW CLIMO.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  55  64  60  79 /  10  10  20  50
HOBART OK         52  66  58  77 /   0  10  20  40
WICHITA FALLS TX  61  82  67  84 /  10  10  20  40
GAGE OK           43  59  50  57 /  10  10  20  30
PONCA CITY OK     45  58  51  72 /  30  20  20  50
DURANT OK         66  82  69  81 /  30  10  20  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Apr 15, 5:40 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
540 PM CDT MON APR 15 2013

OKZ004>048-050>052-TXZ083>090-161100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
540 PM CDT MON APR 15 2013

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...THERE IS A SLIGHT RISK OF SEVERE STORMS THSI
EVENING FROM PARTS OF WESTERN NORTH TEXAS INTO SOUTH CENTRAL AND
SOUTHEAST OKLAHOMA. THE SLIGHT RISK IS GENERALLY SOUTHEAST OF A LINE
FROM NEAR SHAWNEE TO WAURIKA TO HENRIETTA TEXAS.

DISCUSSION... SCATTERED THUNDERSTORMS WILL BE POSSIBLE IN THE
VICINITY OF A NEARLY STATIONARY FRONT EXTENDING FROM NORTH TEXAS
INTO SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. INSTABILITY AND WIND
SHEAR WILL BE SUFFICIENT FOR SEVERE STORMS. HAIL TO THE SIZE OF
TENNIS BALLS AND WIND GUSTS TO 70 MPH WILL BE THE MAIN THREATS.
TORNADOES WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS.

A FEW STORMS MAY ALSO DEVELOP LATER TONIGHT INTO TUESDAY MORNING BEHIND
THE FRONT ACROSS PARTS OF NORTH CENTRAL AND CENTRAL OKLAHOMA. THE MAIN
CONCERN WITH THESE STORMS WOULD BE CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY APR 16.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK FOR SEVERE STORMS ON TUESDAY ACROSS PARTS OF
OKLAHOMA AND WESTERN NORTH TEXAS. HOWEVER... A STRONG CAP WILL LIMIT
THE POSSIBILITY OF THUNDERSTORM DEVELOPMENT AGAIN TUESDAY AFTERNOON
AND EVENING ACROSS PARTS OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS.
IF STORMS DO DEVELOP... SOME OF THEM COULD BECOME SEVERE PRODUCING LARGE
HAIL AND STRONG WIND GUSTS. THE BETTER CHANCE FOR ANY SEVERE STORMS ON
TUESDAY WILL BE TUESDAY NIGHT. ELEVATED STORMS COULD DEVELOP ACROSS
PARTS OF THE AREA. IF THIS OCCURS... A FEW OF THESE STORMS COULD BECOME
SEVERE PRODUCING LARGE HAIL.

THE BEST CHANCE FOR SCATTERED TO NUMEROUS STORMS WILL BE WEDNESDAY AS A
STRONG STORM SYSTEM AND FRONTAL BOUNDARIES IMPACT THE REGION. SEVERE
WEATHER WILL BE POSSIBLE WITH A MODERATE RISK INCLUDING PARTS OF NORTH
CENTRAL... CENTRAL... AND SOUTHERN OKLAHOMA. THERE STILL REMAINS A NUMBER
OF UNCERTAINTIES AS TO THE EVOLUTION OF THE WEATHER PATTERN WEDNESDAY
WHICH WOULD INFLUENCE THE EXTENT OF SEVERE WEATHER WEDNESDAY BUT LARGE
HAIL AND DAMAGING WINDS WOULD BE THE MAIN HAZARDS. HOWEVER... A FEW
TORNADOES COULD ALSO BE POSSIBLE IF CONDITIONS DEVELOP CORRECTLY.

THUNDERSTORMS COULD LINGER ACROSS PARTS OF SOUTH CENTRAL... SOUTHEAST...
AND CENTRAL OKLAHOMA THURSDAY MORNING.

OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN AND LOCALIZED FLOODING MAY BECOME AN ISSUE TUESDAY
NIGHT INTO THURSDAY MORNING.

WINTER PRECIPITATION WILL ALSO BE POSSIBLE WEDNESDAY NIGHT ACROSS PARTS
OF NORTHERN... WESTERN... AND CENTRAL OKLAHOMA... AND WESTERN NORTH TEXAS.
SIGNIFICANT IMPACTS ARE NOT EXPECTED AT THIS TIME BUT THE FORECAST IS
HIGHLY DEPENDENT ON THE TIMING OF THE COLD FRONT... WHICH REMAINS HIGHLY
UNCERTAIN.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
TUESDAY.

MAXWELL/30/II

In the hours before

Special weather statement, Apr 15, 4:36 PM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
436 PM CDT MON APR 15 2013

TXZ090-152200-
CLAY TX-
436 PM CDT MON APR 15 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY COUNTY UNTIL
500 PM CDT...

AT 433 PM CDT...A STRONG TO SEVERE THUNDERSTORM WAS LOCATED 12 MILES
WEST SOUTHWEST OF NEWPORT...MOVING NORTHEAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR IF STORMS THREATEN YOU.

&&

LAT...LON 3374 9822 3375 9821 3373 9812 3370 9798
      3347 9798 3347 9833
TIME...MOT...LOC 2133Z 214DEG 26KT 3343 9822

30
Special weather statement, Apr 15, 5:03 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
503 PM CDT MON APR 15 2013

TXZ090-152230-
CLAY TX-
503 PM CDT MON APR 15 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY COUNTY UNTIL
530 PM CDT...

AT 502 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
NEWPORT...MOVING NORTHEAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3373 9820 3371 9798 3348 9798 3347 9798
      3347 9824 3348 9824
TIME...MOT...LOC 2202Z 222DEG 27KT 3348 9811

30
Special weather statement, Apr 15, 5:51 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
551 PM CDT MON APR 15 2013

TXZ090-152315-
CLAY TX-
551 PM CDT MON APR 15 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY COUNTY UNTIL
615 PM CDT...

AT 548 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NEWPORT...
MOVING NORTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3373 9804 3368 9798 3347 9798 3347 9824
      3348 9824
TIME...MOT...LOC 2248Z 234DEG 20KT 3345 9808

30
Special weather statement, Apr 15, 6:11 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
611 PM CDT MON APR 15 2013

OKZ030-031-152345-
SEMINOLE OK-POTTAWATOMIE OK-
611 PM CDT MON APR 15 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEMINOLE AND
NORTHEASTERN POTTAWATOMIE COUNTIES UNTIL 645 PM CDT...

AT 610 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
BROOKSVILLE...MOVING NORTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3528 9654 3509 9688 3522 9703 3544 9678
TIME...MOT...LOC 2310Z 227DEG 20KT 3521 9689

30
Special weather statement, Apr 15, 6:32 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
632 PM CDT MON APR 15 2013

OKZ030-160000-
POTTAWATOMIE OK-
632 PM CDT MON APR 15 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POTTAWATOMIE COUNTY
UNTIL 700 PM CDT...

AT 631 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TRIBBEY...
MOVING NORTHEAST AT 40 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3502 9691 3504 9714 3530 9708 3530 9678
      3529 9678
TIME...MOT...LOC 2331Z 216DEG 33KT 3511 9702

30
Special weather statement, Apr 15, 7:28 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
728 PM CDT MON APR 15 2013

OKZ028>030-160100-
MCCLAIN OK-CLEVELAND OK-POTTAWATOMIE OK-
728 PM CDT MON APR 15 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MCCLAIN...
SOUTHEASTERN CLEVELAND AND SOUTHWESTERN POTTAWATOMIE COUNTIES UNTIL
800 PM CDT...

AT 726 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
ROSEDALE...MOVING NORTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...

LAT...LON 3508 9683 3486 9719 3493 9743 3523 9705
TIME...MOT...LOC 0026Z 233DEG 23KT 3502 9717

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 7:28 PM CDTSpecial Weather StatementOUNPottawatomie32 min
Apr 15, 8:15 PM CDTSpecial Weather StatementOUNLincoln30 min
Apr 15, 8:22 PM CDTSevere Thunderstorm WarningOUNPottawatomie, Seminole38 min
Apr 15, 8:59 PM CDTSpecial Weather StatementOUNSeminole46 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.